Alert archive / North Carolina / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 96, NWS Blacksburg, VA

July 28, 2005Rockingham County, North Carolina

NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 28, 2005, 10:06 PM EDT for Rockingham County, North Carolina. It was in force for 42 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 28, 2005, 10:06 PM EDT (02:06 UTC)
Expired
Jul 28, 2005, 10:48 PM EDT
In force
42 min
Issued by
NWS Blacksburg, VA
Area
Counties, with a storm outline in the text

County Rockingham County, NC

The radar

The Roanoke radar (KFCX), 85 km from the middle of the area, began a volume at 02:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 28, 10:22 PM EDTTSTM WND DMG4 Sw Eden, NCTREES DOWN
Jul 28, 10:34 PM EDTTSTM WND DMGEden, NCTREE DOWN AND POWER LINES DOWN
Jul 28, 10:34 PM EDTTSTM WND DMGWentworth, NCPOWER LINES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 2.1 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2005-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2649 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2005-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 129 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2649 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
905 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
129 m²/s²
0-3 km storm-relative helicity
199 m²/s²
Significant tornado parameter
2.2
Supercell composite
14.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KRNK 290206
SVRRNK
NCC157-290245-
/O.NEW.KRNK.SV.W.0096.050729T0206Z-050729T0245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
1006 PM EDT THU JUL 28 2005

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA

* UNTIL 1045 PM EDT

* AT 1004 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM PRICE TO 5 MILES SOUTHWEST OF
  INTELLIGENCE...OR ALONG A LINE EXTENDING FROM 5 MILES NORTH OF
  STONEVILLE TO 5 MILES SOUTH OF MADISON...AND MOVING EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...

  INTELLIGENCE...
  BETHANY...
  WENTWORTH...
  MONROETON...
  HARRISONS CROSSROADS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

PLEASE SEND YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS
WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE
NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 6 6...2 1 5...4 3 2 4.

LAT...LON 3653 8001 3609 7996 3613 7951 3654 7953

$$

WP
2 follow-up statements
000 
WWUS51 KRNK 290219
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1019 PM EDT THU JUL 28 2005

NCC157-290245-
/O.CON.KRNK.SV.W.0096.000000T0000Z-050729T0245Z/
ROCKINGHAM NC-
1019 PM EDT THU JUL 28 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1045 PM EDT FOR
ROCKINGHAM COUNTY...

AT 1019 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM EDEN TO WENTWORTH...MOVING
EAST AT 25 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  MONROETON...WENTWORTH AND EDEN BY 1025 PM EDT
  DRAPER BY 1030 PM EDT
  REIDSVILLE...OREGON HILL AND HARRISONS CROSSROADS BY 1035 PM EDT
  MAYFIELD...LAWSONVILLE AND RUFFIN BY 1045 PM EDT

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 3653 8001 3609 7996 3613 7951 3654 7953

$$

WP
000 
WWUS51 KRNK 290248
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1046 PM EDT THU JUL 28 2005

NCC157-290256-
/O.EXP.KRNK.SV.W.0096.000000T0000Z-050729T0245Z/
ROCKINGHAM NC-
1046 PM EDT THU JUL 28 2005

...THE SEVERE THUNDERSTORM WARNING FOR ROCKINGHAM COUNTY EXPIRED AT
1045 PM EDT...

THE THUNDERSTORM THAT PRODUCED SEVERE WEATHER IN THE COUNTY HAD 
EXITED THE COUNTY AS OF 1045 PM. THEREFORE THE WARNING WAS ALLOWED 
TO EXPIRE. HOWEVER...MODERATE TO HEAVY SHOWERS AND THUNDERSTORMS 
WILL PERSIST THROUGH MIDNIGHT...ESPECIALLY ACROSS THE EASTERN HALF 
OF THE COUNTY. THIS WILL CAUSE PONDING OF WATER ON HIGHWAYS...AS 
WELL AS LOW LYING FLOODING OF DITCHES AND CULVERTS. USE CAUTION IF 
TRAVELING TONIGHT IN THE AREA.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.

LAT...LON 3653 8001 3609 7996 3613 7951 3654 7953

$$

WP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 9:40 PM EDT, 26 minutes earlier.

Area forecast discussion, Jul 28, 9:40 PM EDT, 26 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BLACKSBURG VA
940 PM EDT THU JUL 28 2005

.SHORT TERM (REST OF TONIGHT)...

LINE OF STRONG TO SEVERE THUNDERSTORMS MOVING INTO THE SOUTHERN
COUNTY WARNING AREA (CWA) IS ENTERING THE PART OF THE CWA WITH THE
LOWEST LIFTED INDEXES AND HIGHEST CAPES. BUT EXPECT STORMS TO
WEAKEN BETWEEN DAN AND LYH AS THE THUNDERSTORMS MOVE INTO MORE
STABLE AIR. STILL A SERIES OF SHORT WAVES ALONG THE STALLED FRONT
TO OUR SOUTH SO DONT EXPECT PRECIPITATION TO COMPLETELY DIE OFF
OVERNIGHT. NO CHANGES NEEDED AT THIS TIME FOR TEMPERATURES AND
WINDS.

&&

.PREVIOUS DISCUSSION...
(ISSUED 749 PM EDT THU JUL 28 2005)

AVIATION...

ONE CLUSTER OF SHOWERS AND THUNDERSTORMS OVER THE WESTERN COUNTY
WARNING AREA WILL CROSS ROA BETWEEN 01-03Z AND WILL LOWER THE CIGS
AND VSBYS TO MVFR LEVELS. A LINE OF STRONGER THUNDERSTORMS IS ALSO
APPROACHING FROM NORTH CAROLINA AND IS EXPECTED TO REACH DAN
AROUND 03Z...RESULTING IN MVFR TO IFR CONDTITIONS. DUE TO LIGHT
WINDS AND HIGH AMOUNTS OF LOW LEVEL MOISTURE...MVFR FOG WILL FORM
AGAIN OVERNIGHT. HOWEVER VSBYS AND CIGS AT LWB WL BE LFR TO LIFR
AFT 08Z. MORE SHOWERS AND THUNDERSTORMS WILL DEVELOP AGAIN FRIDAY
AFTERNOON.

PREVIOUS DISCUSSION...
(ISSUED 301 PM EDT THU JUL 28 2005)

SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)...

WAVE FORMING ALONG SURFACE BOUNDARY DRAPED DOWN ACROSS THE CENTRAL
CAROLINAS TO INTENSITY LATER TODAY AND THIS EVENING. BOTH 12Z NAM
AND GFS MODELS PAINTING BULLSEYE OF SIGNIFICANT PRECIPITATION TOWARD
SOUTHSIDE VA/NW NC PIEDMONT TONIGHT. THINKING THIS FEEDBACK PROBLEM
WITH MODELS HAS TO DO WITH OVER INTENSIFICATION OF WAVE LEADING TO
STRONGER MOISTURE CONVERGENCE AND HIGHER PRECIPITABLE WATER VALUES.
WITH THAT IN MIND...WILL CUT BACK ON RAINFALL AMOUNTS OVERNIGHT
WHILE GOING WITH LIKELY TO CATEGORICAL POPS AND MENTION HEAVY RAIN
THIS EVENING.

MODELS DIFFER ON SOLUTION INTO FRIDAY NIGHT. NAM PUSHING FRONT AND
PCPN TO THE EAST COAST AS WAVE MOVES NORTH FRIDAY EVENING. GFS KEEPS
BOUNDARY OVER CENTRAL VA/NC WITH ANOTHER WAVE TRACKING THROUGH
EASTERN CWA THEN FINALLY PUSHES FRONT AND PCPN TO THE EAST COAST ON
SATURDAY. BASED ON MODEL JET STRUCTURE...GFS MAYBE RIGHT.  THEN
AGAIN NAM COULD BE RIGHT WITH WESTERLY FLOW FOLLOWING WAVE PASSAGE.
WILL TAKE A COMPRISE BETWEEN THESE TWO MODELS SOLUTIONS KEEPING
HIGHEST POPS TOWARD SE CWA.

WITH LIKELY TO CATEGORICAL POPS IN THE AREA...DAYTIME HIGH
TEMPERATURES WILL BE BELOW NORMAL BY 10 OR SO DEGREES. THICKENING
CLOUD COVER OVERNIGHT WILL RESULT IN LITTLE DIURNAL TEMPERATURE
DROP...THEREFORE OVERNIGHT LOWS WILL BE NEAR NORMAL.

LONG TERM (SATURDAY THROUGH THURSDAY)...

UPPER LEVEL PATTERN TO REMAIN RATHER STAGNANT OVER THE WEEKEND AND
INTO NEXT WEEK...UPPER LEVEL RIDGE OVER WESTERN USA...TROUGH ACROSS
THE OH/TN/S MS VALLEY...UPPER LEVEL RIDGE OFF THE SE COAST/BERMUDA.
THE TROUGH AND SE COASTAL RIDGE WILL CONTINUE TO BRING MOISTURE IN
FROM THE GULF TO THE MID AND UPPER LEVELS. LOWER LEVELS WILL SEE
MORE DRY AIR ADVECTING IN FROM THE NORTHEAST. THE FOCUS FOR PCPN
WILL BE DETERMINED BY THE POSITION OF ANY SURFACE FRONT AND WAVES
RIDING ALONG THIS BOUNDARY. CURRENT FRONT IS EXPECTED TO MOVE TO THE
EAST COAST TODAY THEN EVENTUALLY WASHOUT BY MONDAY. A SECOND FRONT
IS EXPECTED TO APPROACH THE AREA BY THE MIDDLE OF NEXT WEEK...BUT
WITH STAGNANT PATTERN...NOT EXPECTING FRONT TO ENTER THE REGION.
WITH TODAYS SURFACE FRONT SOUTH OF THE AREA THROUGH THE
WEEKEND...BEST CHC FOR SCT SHOWERS WILL BE ALONG THE NC/VA BORDER.
ALSO...TEMPERATURES WILL BE COOLER THAN NORMAL AS NORTHEASTERLY FLOW
CONTINUES TO FILTER IN SOME COOLER AIR. ONCE FRONT WASHES OUT AND
NORTHEASTERLY FLOW WEAKENS BY MID WEEK...TEMPERATURES WILL RETURN TO
NORMAL.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.
&&

AMS
Hazardous weather outlook, Jul 28, 10:03 PM EDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BLACKSBURG VA
1003 PM EDT THU JUL 28 2005

NCZ003>006-019-020-VAZ032-043-044-058-291100-
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-HENRY-
PITTSYLVANIA-HALIFAX-
1003 PM EDT THU JUL 28 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
VIRGINIA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL VIRGINIA AND
NORTH CENTRAL NORTH CAROLINA.

.DAY ONE...TONIGHT

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE OVERNIGHT. THE
GREATEST THREAT WITH ANY OF THE SEVERE STORMS WILL BE DAMAGING
WINDS. ALSO BE PREPARED FOR VERY HEAVY RAIN AND FREQUENT LIGHTNING
WITH THE STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER MAY BE CONTACTED FOR STORM DAMAGE INFORMATION.

NCZ001-002-018-VAZ015-016-291100-
ASHE-ALLEGHANY-WATAUGA-GRAYSON-CARROLL-
1003 PM EDT THU JUL 28 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
VIRGINIA AND NORTHWEST NORTH CAROLINA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

VAZ007-009>014-017>020-022>024-033>035-045>047-059-WVZ042>045-
291100-
TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-FLOYD-CRAIG-
ALLEGHANY-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-FRANKLIN-BEDFORD-
AMHERST-CAMPBELL-APPOMATTOX-BUCKINGHAM-CHARLOTTE-MERCER-SUMMERS-
MONROE-GREENBRIER-
1003 PM EDT THU JUL 28 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
VIRGINIA...WEST CENTRAL VIRGINIA...CENTRAL VIRGINIA...SOUTHEAST
WEST VIRGINIA AND SOUTH CENTRAL VIRGINIA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Jul 28, 5:52 PM EDT, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
552 PM EDT THU JUL 28 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     HAIL             COLLIERSTOWN            37.77N 79.58W
07/28/2005  1.25 INCH        ROCKBRIDGE         VA   EMERGENCY MNGR

0425 PM     TSTM WND DMG     COLLIERSTOWN            37.77N 79.58W
07/28/2005                   ROCKBRIDGE         VA   EMERGENCY MNGR

            NUMEROUS TREES DOWN. WINDOWS BLOWN OUT IN HOUSES.

&&

AMS
Local storm report, Jul 28, 6:31 PM EDT, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
631 PM EDT THU JUL 28 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND DMG     CHILHOWIE               36.80N 81.68W
07/28/2005                   SMYTH              VA   LAW ENFORCEMENT

            TREES DOWN.

&&

WPERRY
Local storm report, Jul 28, 6:56 PM EDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
656 PM EDT THU JUL 28 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0621 PM     TSTM WND GST     5 E ATKINS              36.87N 81.33W
07/28/2005  68 MPH           SMYTH              VA   AWOS

&&

WPERRY
Special weather statement, Jul 28, 8:20 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
820 PM EDT THU JUL 28 2005

NCZ004>006-020-VAZ044-058-290115-
CASWELL-HALIFAX-PITTSYLVANIA-ROCKINGHAM-STOKES-YADKIN-
820 PM EDT THU JUL 28 2005

A LINE OF STRONG THUNDERSTORMS WILL BE MOVING INTO THE NORTHWEST
PIEDMONT OF NORTH CAROLINA AND EVENTUALLY INTO SOUTHSIDE VIRGINIA
THROUGH 11 PM. THE STORMS WILL MOVE THROUGH YADKIN COUNTY BETWEEN
735 PM AND 830 PM...REACHING STOKES AND ROCKINGHAM COUNTIES BY 915
PM. EXPECT DEADLY CLOUD TO GROUND LIGHTNING...WIND GUSTS TO 45 MPH
AND VERY HEAVY RAIN WITH THE STRONGEST STORMS. THESE STORMS...IF
THEY HOLD TOGETHER WILL MAKE IT TO DANVILLE BY 1030 PM. BE PREPARED
FOR THIS STORMS. STAY INDOORS AND AWAY FROM WINDOWS. IF TRAVELING...
TORRENTIAL DOWNPOURS WILL CAUSE EXTENSIVE PONDING OF WATER ON THE
ROADS.

05
Local storm report, Jul 28, 9:11 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
911 PM EDT THU JUL 28 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     FLOOD            COVINGTON CITY          37.78N 79.98W
07/28/2005                   COVINGTON          VA   LAW ENFORCEMENT

            MAIN STREET AND OTHER STREETS IN THE CENTRAL PORTIONS OF
            THE CITY HAD WATER 6 TO 7 INCHES DEEP ON THEM.

&&

DS
Local storm report, Jul 28, 9:44 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
944 PM EDT THU JUL 28 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     TSTM WND DMG     EAST BEND               36.22N 80.51W
07/28/2005                   YADKIN             NC   LAW ENFORCEMENT

            NUMEROUS TREES DOWN

0900 PM     TSTM WND DMG     COURTNEY                36.07N 80.63W
07/28/2005                   YADKIN             NC   LAW ENFORCEMENT

            NUMEROUS TREES DOWN

&&

AMS

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 8:27 PM EDTSevere Thunderstorm WarningRNKYadkin65 min
Jul 28, 9:13 PM EDTSevere Thunderstorm WarningRNKStokes, Surry51 min
Jul 28, 10:19 PM EDTSevere Thunderstorm WarningRNKCaswell41 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.